I have candida in my gut. I was given Nystatin
You can switch to diflucan if the doctor has recommended that you use it
I carefully read your question. Both Nystatin and Diflucan (Fluconazole) can be used to treat candida of the gut (each of them at a time). Nystatin is considered topical treatment because it does not generally absorb in the bowel after taking it orally so the effects will be only in the bowel with less chance for side effects. Diflucan on the other hand is absorbed in the gastrointestinal system and spreads all over the body.
Some doctors prefer to try nystatin first and if there is not enough help with it to go to diflucan as the last one is generally more effective than nystatin. Nystatin does not help with esophageal candida so in case this part of the system (the esophagus) is involved, nystatin will not help enough and diflucan is a better choice.
To conclude I would say: You can stop nystatin today and start diflucan in its place if the doctor has recommended you to use diflucan, you will need to strictly follow the instructions of the doctor on the use of the drug and let him know soon if any concerns with its use or any side effects as diflucan is more effective than nystatin to treat gastrointestinal candida infection but due to it being absorbed in the bowel can spread all over the body and expose to more likely side effects.
I hope I have answered your query. Please let me know if i can assist you further.
Dr. Antoneta Zotaj, General and Family Physician
The User accepted the expert's answer
Get personalised answers from verified doctor in minutes across 80+ specialties
- is it hpv?
- I am 77 years old and one breast is very
- I felt a sudden sharp pain in my inside wrist
- Is there a sleeping aid that I can use with
- Hi, I have been having acne problems for the past
- Can you look at the results of a stool test
- Hi my names is Isabel I’m 24 years old and
- I have had bladder infection after bladder infection on going
- Where can I find a doctor who will test and
- Feeling weak for about a week ! Why ?